Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

ptkds

Need Help Asap!

Recommended Posts

I am wearing a holter heart monitor to check out why my heart rate is going up. I have 5 sticky pads on my chest. In the last 1/2 hr or so, they have started itching like crazy! What can I do?? Would it be safe to take benadryl while doing this test?? I don't want to take something that would alter the results. And of course the Cardiologist's office has closed. Anyone been through this?


ptkds

Mom of 4 beautiful girls (the 2 youngest are only 10 months apart!)
Diagnosed with Celiac disease on November 8, 2006; gluten-free as of 12-1-06.

DD#2 13 years old; diagnosed on November 28, 2006. gluten-free as of 12-7-06.
DD#3 9 years old; diagnosed through blood work in October 2006. Gluten-free as of mid-November and doing GREAT!!
DD#4 8 years old; had a scope done on 6-22-07 (at 14 months old) and the dr saw stomach ulcers, but all test results were negative. GI dr told us to put her on the gluten free diet anyway. She is gluten free as of 6-22-07.

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


I haven't been through it, but I am certified in ekg. Do not take anthing to stop the itching. It will alter your results. It may speed your heart rate up. Just try to itch it a little. The doctor can tell by the printout he gets if the skipped beat was a result of other things besides your heart. Just try to only itch if it gets too bad. Hope that helps.

Share this post


Link to post
Share on other sites

Would the Cardiologists Office have an off hour contact number? I have called our Emergency Room with critical questions regarding meds. Perhaps they can advise you.


Lisa

Gluten Free - August 15, 2004

"Not all who wander are lost" - JRR Tolkien

Share this post


Link to post
Share on other sites
Would the Cardiologists Office have an off hour contact number? I have called our Emergency Room with critical questions regarding meds. Perhaps they can advise you.

yes I would try any after hours numbers you have, but do not take just anything benadryl will raise your heart rate. It also may slow it down depending on your body.

Share this post


Link to post
Share on other sites
I am wearing a holter heart monitor to check out why my heart rate is going up. I have 5 sticky pads on my chest. In the last 1/2 hr or so, they have started itching like crazy! What can I do?? Would it be safe to take benadryl while doing this test?? I don't want to take something that would alter the results. And of course the Cardiologist's office has closed. Anyone been through this?

I am on medication for my pulse. I have done 2-24hr monitors and 1-30 day monitor. There are pads that are for sensitive skin (I try to always get these). Before I forget -- when you take the pads off (after the monitor is unhooked) I recommend taking the sticky pads off in the shower, if you have a problem removing them. Sometimes if you are reacting to them they hurt REALLY bad (worse than a band aid) when you remove them.

Do not take Benadryl. If you have any type of cardio problem this will raise your pulse (for allergy stuff I take Claritin regular). When you get the monitor off you can use Cortaid that will help with the itching -- You may have big red circles for a while. My last monitor I had on for just 24 hours and I had red circles for a month - the circles were red and puffy for a while then eventually went to just red circles (this time was the worst I had reacted to the pads). With the other times I just had very lite red circles.

I don't know what to tell you to do while you have the monitor on b/c you can't get to under the pads. If you are having it on longer than 24 hours I would call your dr's office and tell them and see if they have another type of pad like sensitive ones that you can switch over to.

When you take the pads off try not to itch the area -- it will make it worse and itch like CRAZY :(

Good Luck

Edit : Sometimes if you call your dr's office there is an answering sevice, you might be able to ask them where you can call to find out what to do. If you know a good pharmacy some can suggest things you can do or a place you can call. good luck -- hope it doesn't get worse.


Rebecca

Partial Gluten Free March 2007

Completely Gluten Free February 2008

Tapioca Starch/Flour Free April 2008

No MSG July 2008

Cut out Nitrates//Nitrites January 2009

Problems with Tomatoes and Potatoes -- Cut out Nightshades Aug '09

Share this post


Link to post
Share on other sites